Alert archive / Arkansas / River Flood Warnings in 2021
River Flood Warning 102, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 19, 2021, 7:59 PM CDT for Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It took effect at May 19, 2021, 9:40 PM CDT. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 7:59 PM CDT (00:59 UTC)
- In effect from
- May 19, 2021, 9:40 PM CDT
- Expired
- May 22, 2021, 8:38 AM CDT
- In force
- 59 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River at Horatio (HRGA4). The gauge peaked at 28.46 ft at May 20, 2021, 11:00 AM CDT.
- Action stage
- 20.5 ft
- Minor stage
- 27 ft
- Moderate stage
- 28.5 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
286
WGUS44 KSHV 200059
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
759 PM CDT Wed May 19 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following rivers in Oklahoma...Arkansas...
Little River At Horatio affecting McCurtain, Sevier, Little River
and Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC061-081-133-OKC089-210100-
/O.NEW.KSHV.FL.W.0102.210520T0240Z-210521T1048Z/
/HRGA4.1.ER.210520T0240Z.210520T0600Z.210520T1648Z.NO/
759 PM CDT Wed May 19 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Little River At Horatio.
* Until late Thursday night.
* At 7:00 PM CDT Wednesday the stage was 26.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 27.4 feet just after midnight tonight.
It will then fall below flood stage late tomorrow morning.
* Impact...At 27.0 feet, The golf course west of Haratio is cut off
from vehicle traffic by floodwaters. A few hundred acres of
lowland flood both upstream and downstream from the highway 41
bridge.
&&
LAT...LON 3397 9458 3390 9434 3376 9404 3381 9431
3395 9459
$$
105 follow-up statements
402
WGUS44 KSHV 201310
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
810 AM CDT Thu May 20 2021
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following river in Oklahoma...
Arkansas...
Little River At Horatio affecting McCurtain, Sevier, Little River
and Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC061-081-133-OKC089-211445-
/O.EXT.KSHV.FL.W.0102.000000T0000Z-210522T2300Z/
/HRGA4.2.ER.210520T0112Z.210521T0000Z.210522T0500Z.NO/
810 AM CDT Thu May 20 2021
...Forecast flooding increased from Minor to Moderate severity and
increased in duration until Saturday evening...
The Flood Warning continues for
the Little River At Horatio.
* Until Saturday evening.
* At 7:00 AM CDT Thursday the stage was 28.3 feet.
* Flood stage is 27 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 AM CDT Thursday was 28.3 feet.
* Forecast...The Little River is expected to rise to a crest of 28.6
feet this Thursday evening. It will then fall below flood stage
early Saturday morning.
* Impact...At 29.0 feet, The boat ramp recreation area at Wilton,
Arkansas downstream from Horatio is flooded and closed. Also the
golf course west of Haratio, Arkansas suffers from overflow.
&&
LAT...LON 3397 9458 3390 9434 3376 9404 3381 9431
3395 9459
$$
08538
WGUS84 KSHV 210127
FLSSHV
Flood Statement
National Weather Service Shreveport LA
827 PM CDT Thu May 20 2021
...The Flood Warning continues for the following rivers in
Oklahoma...Arkansas...
Little River At Horatio affecting McCurtain, Sevier, Little River
and Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC061-081-133-OKC089-220130-
/O.CON.KSHV.FL.W.0102.000000T0000Z-210522T2300Z/
/HRGA4.2.ER.210520T0112Z.210521T0000Z.210522T0500Z.NO/
827 PM CDT Thu May 20 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Little River At Horatio.
* Until Saturday evening.
* At 7:00 AM CDT Thursday the stage was 28.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 AM CDT Thursday was 28.3 feet.
* Forecast...The river is expected to rise to a crest of 28.6 feet
this evening. It will then fall below flood stage early Saturday
morning.
* Impact...At 29.0 feet, The boat ramp recreation area at Wilton,
Arkansas downstream from Horatio is flooded and closed. Also the
golf course west of Haratio, Arkansas suffers from overflow.
&&
LAT...LON 3397 9458 3390 9434 3376 9404 3381 9431
3395 9459
$$
44080
WGUS84 KSHV 211402
FLSSHV
Flood Statement
National Weather Service Shreveport LA
902 AM CDT Fri May 21 2021
...The Flood Warning continues for the following river in Oklahoma...
Arkansas...
Little River At Horatio affecting McCurtain, Sevier, Little River
and Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC061-081-133-OKC089-221545-
/O.EXT.KSHV.FL.W.0102.000000T0000Z-210522T2230Z/
/HRGA4.1.ER.210520T0112Z.210521T0000Z.210522T0430Z.NO/
902 AM CDT Fri May 21 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the Little River At Horatio.
* Until Saturday afternoon.
* At 8:00 AM CDT Friday the stage was 27.6 feet.
* Flood stage is 27 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 AM CDT Friday was 28.5 feet.
* Forecast...The river is expected to fall below flood stage late
this Friday evening and continue falling to 20.9 feet Wednesday
morning.
* Impact...Minor lowland flooding to diminish and end through late
this Friday evening
&&
LAT...LON 3397 9458 3390 9434 3376 9404 3381 9431
3395 9459
$$
08538
WGUS84 KSHV 220220
FLSSHV
Flood Statement
National Weather Service Shreveport LA
920 PM CDT Fri May 21 2021
...The Flood Warning continues for the following rivers in
Oklahoma...Arkansas...
Little River At Horatio affecting McCurtain, Sevier, Little River
and Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC061-081-133-OKC089-221930-
/O.EXT.KSHV.FL.W.0102.000000T0000Z-210522T1927Z/
/HRGA4.1.ER.210520T0112Z.210521T0000Z.210522T0127Z.NO/
920 PM CDT Fri May 21 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Little River At Horatio.
* Until Saturday afternoon.
* At 8:00 PM CDT Friday the stage was 27 feet.
* Flood stage is 27 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 PM CDT Friday was 28.2 feet.
* Forecast...The river is expected to fall to 19.8 feet Wednesday
evening.
* Impact...At 27 feet, The golf course west of Haratio is cut off
from vehicle traffic by floodwaters. A few hundred acres of
lowland flood both upstream and downstream from the highway 41
bridge.
&&
LAT...LON 3397 9458 3390 9434 3376 9404 3381 9431
3395 9459
$$
19864
WGUS84 KSHV 221338
FLSSHV
Flood Statement
National Weather Service Shreveport LA
838 AM CDT Sat May 22 2021
...The Flood Warning is cancelled for the following river in
Oklahoma...Arkansas...
Little River At Horatio affecting McCurtain, Sevier, Little River
and Howard Counties.
ARC061-081-133-OKC089-221445-
/O.CAN.KSHV.FL.W.0102.000000T0000Z-210522T1338Z/
/HRGA4.1.ER.210520T0112Z.210521T0000Z.210522T0127Z.NO/
838 AM CDT Sat May 22 2021
...The Flood Warning for the Little River At Horatio has been
cancelled...
The Flood Warning is cancelled for
the Little River At Horatio.
* At 8:00 AM CDT Saturday the stage was 26.4 feet.
* Flood stage is 27 feet.
* Forecast...The Little River is expected to fall to 19.5 feet
Thursday morning.
&&
LAT...LON 3397 9458 3390 9434 3376 9404 3381 9431
3395 9459
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 19, 7:27 PM CDT, 32 minutes earlier.
Area forecast discussion, May 19, 7:27 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
727 PM CDT Wed May 19 2021
.AVIATION...
For the ArkLaTex terminals, an axis of showers with embedded
isolated thunderstorms stretches from KELD to near KAEX, moving to
the NNW at 20KT. S/SE winds will prevail this cycle with 10-15KT
and 20KT gusts. Stronger gusts from S will accompany downpours.
The HRRR model carries this activity to the W with all terminals
being affected by some extent during the overnight hours. Little
change in the pattern this cycle with more convection likely
throughout our Thursday. Fri/Sat are looking better for us. /24/
SHORT TERM.../Tonight through Thursday night/
This evening, showers and thunderstorms will continue to progress
across the southern and eastern portions of our area in the wake of
a decaying MCS shifting out of SW AR. This lingering precipitation
will be reinforced by an upper-level low propagating out of south
TX into north/central TX, ahead of a deep upper-level trough
across the Southern Plains. Some of this precip could be locally
heavy, which may present a continued risk of flash flooding in
areas of already saturated soil. The current Flash Flood Watch
will remain in effect until 7:00 AM Thursday, and is not expected
to be extended further at this time. Will continue to monitor
closely through the evening and overnight.
Continued flow out of the southeast at 5-10 kts will prevail through
the short term period, maintaining an influx of Gulf moisture
keeping dewpoints in the upper 60s to low 70s throughout. Followed
NBM guidance for temperatures, keeping lows in the mid-upper 60s
tonight and highs in the upper 70s to low 80s Thursday afternoon.
The aforementioned upper level trough will remain with us through
the day Thursday, thanks to the upper level ridge to our east
forming a pseudo-Omega block. Thus, precip chances will remain
across the Four-State region through tomorrow night. Made some minor
edits to limit and smooth extremely high/low PoP values. Otherwise
followed NBM guidance. /26/
&&
.PREV DISCUSSION... /issued 302 PM CDT Wed May 19 2021/
LONG TERM.../Friday through Wednesday/
The general trend going forward into the weekend will be for warmer
and drier conditions as an upper level ridge across the eastern U.S.
continues to slowly migrate farther westward, but we won't be done
with convection quite yet on Friday. That's because our persistent
mid level low to the west will recenter itself down along the lower
TX coast and continue to advect Gulf moisture northward across our
region. As it does, this moisture will combine with diurnal heating
to generate showers and thunderstorms through Friday into Friday
evening before gradually diminishing with loss of heating overnight.
As the upper level ridge axis continues to shift farther west into
our region over the weekend, expect high temperatures to climb into
lower to mid 80s on Saturday and Sunday with rain chances generally
confined to our western zones farther removed from the center of the
ridge axis. However, rain chances will continue to gradually lower
later in the weekend with just slight to low chances PoPs by Sunday
as the ridge axis becomes more influential areawide.
The trend of warmer and near summer-like temperatures will continue
into the first half of next week as moist low-level southerly flow
prevails. Convection should be generally limited to diurnal shwrs
and storms although a weak shortwave and associated cold front will
attempt to approach our region from the Southern Plains and could
aid in convective development by mid week. /19/
PREV DISCUSSION... /issued 1246 PM CDT Wed May 19 2021/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 82 68 81 / 70 70 60 70
MLU 68 82 65 84 / 70 70 30 40
DEQ 66 79 67 80 / 70 70 60 60
TXK 69 81 69 80 / 70 70 60 60
ELD 66 80 64 83 / 70 70 40 40
TYR 69 81 70 80 / 70 70 50 70
GGG 67 80 68 79 / 70 70 50 80
LFK 67 81 68 79 / 70 70 60 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
059>061-070>072.
LA...Flash Flood Watch through Thursday morning for LAZ001>005-
010>013-017>020.
OK...Flash Flood Watch through Thursday morning for OKZ077.
TX...Flash Flood Watch through Thursday morning for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
24/26/19Hazardous weather outlook, May 19, 6:00 AM CDT, 13 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 600 AM CDT Wed May 19 2021 ARZ050-051-059>061-070>072-LAZ001>005-010>013-017>020-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Sabine-Natchitoches-Winn-Grant- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 600 AM CDT Wed May 19 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and a few thunderstorms will persist this morning across portions of Southeast Oklahoma, East Texas, and North Louisiana, before gradually diminishing. Additional shower and thunderstorm redevelopment is possible this afternoon and tonight across the region, with the potential for isolated strong storms containing locally gusty winds and brief heavy rainfall. Given the saturated grounds, localized flooding can not be ruled out. Thus, a Flash Flood Watch remains in effect through Thursday morning for all of East Texas, McCurtain County Oklahoma, much of Southwest Arkansas and North Louisiana. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Periods of showers and thunderstorms will continue across the region Thursday and Friday, with the threat for locally heavy rainfall and flash flooding persisting. Additional rainfall amounts of one to two inches, with isolated higher amounts in excess of three inches, will be possible through Friday across the area. Isolated strong thunderstorms will be possible through Friday as well, with locally gusty winds the primary threat. The showers and thunderstorms are expected to become more isolated to widely scattered Saturday over East Texas and Southeast Oklahoma, before dry conditions finally return to the region Sunday through early next week as an upper level ridge of high pressure builds west into the area. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon and tonight for isolated strong thunderstorms and potential flood reports. ARZ073-LAZ006-014-021-022-201100- Union-Ouachita-Caldwell-La Salle- 600 AM CDT Wed May 19 2021 This Hazardous Weather Outlook is for portions of south central Arkansas and north central Louisiana. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms will be possible today across Southcentral Arkansas and the eastern sections of Northcentral Louisiana, before diminishing this evening. Isolated strong storms can not be ruled out, with locally gusty winds and brief heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Periods of showers and thunderstorms will continue across the area Thursday and Friday, with the threat for locally gusty winds and brief heavy rainfall possible in the stronger storms. Drier conditions will return Saturday through Tuesday, as an upper level ridge of high pressure builds west into the region. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon for any strong thunderstorms that develop. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:44 PM CDT | Flash Flood Warning | SHV | McCurtain | 61 min |
Nearby
River Flood Warnings in Arkansas, 2021River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.